Vancomycin and linear IgA bullous dermatosis
Amr Ismail MD, Rocio Gavidia Quezada MD, Kenneth Iwuji MD, Abdussalam Shredi MD, Michelle Tarbox MD
Vancomycin is a broad-spectrum antibiotic that is considered an optimal parenteral treatment for many infections, including septicemia, pneumonia, cellulitis, endocarditis, and meningitis caused by methicillin-resistant Staphylococcus aureus. It is the first-line treatment for the increasing health care-associated infection Clostridium difficile pseudomembranous colitis. More side effects are being reported secondary to increased vancomycin use. Of those side effects, skin reactions are becoming more recognized by physicians.
Keywords: Vancomycin, methicillin-resistant Staphylococcus aureus, linear IgA bullous dermatosis, vancomycin skin reactions
Article citation: Ismail A, Gavidia Quezada R, Iwuji K, Shredi A, Tarbox M. Vancomycin and linear IgA bullous dermatosis. Southwest Respiratory and Critical Care Chronicles 2018;6(22):38–41.
From: Departments of Internal Medicine (AI, RGQ, KI, AS) and Dermatology (MT) at Texas Tech University Health Sciences Center, Lubbock, TX
Reviewers: Ashley Sturgeon MD, David Sotello MD
Conflicts of interest: none
- There are currently no refbacks.